Meir Lahav, MD; Ravit Arav, MD
To the editor: Calcium-channel blockers are widely used as antianginal and antihypertensive treatments. Diltiazem is associated with a relatively low incidence of side effects. We report a case of hypersensitivity reaction to diltiazem manifested by thrombocytopenia, spiking fever, hepatotoxicity, and rash. To our knowledge, this is the first report of thrombocytopenia due to diltiazem.
A 61-year-old man was hospitalized with a fever of 5 days' duration. He had been treated for several years with nifedipine, isosorbide dinitrate, and dipyridamole. Diltiazem therapy, 60 mg three times a day, was started 7 days before his hospitalization.
On admission, the patient's temperature was
Learn more about subscription options.
Register Now for a free account.
Lahav M, Arav R. Diltiazem and Thrombocytopenia. Ann Intern Med. 1989;110:327. doi: 10.7326/0003-4819-110-4-327_1
Download citation file:
Published: Ann Intern Med. 1989;110(4):327.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only